zbMATH — the first resource for mathematics

On restricted derivative approximation. (English) Zbl 0697.41002
Summary: We show that the condition that f be 2k continuously differentiable is not necessary in order to guarantee the same order of approximation for both the restricted and the nonrestricted cases. Thus, we strengthen a result of J. A. Roulier [J. Approximation theory 17, 344-347 (1976; Zbl 0362.41012)].
41A10 Approximation by polynomials
41A50 Best approximation, Chebyshev systems
Full Text: Numdam EuDML
[1] Roulier, J.A. , Best Approximation to Functions with Restricted derivate , J. Approximation Theory 17 (1976), 344-347. · Zbl 0362.41012 · doi:10.1016/0021-9045(76)90078-2
[2] Feinerman, R.P. and Newman, D.J. , ” Polynomial Approximation ”, Williams and Wilkins, Baltimore 1974. · Zbl 0309.41006
[3] Leviatan, D. , The behavior of the derivatives of the algebraic polynomials of best approximation , J. Approximation Theory 35 (1982), 169-176. · Zbl 0489.41016 · doi:10.1016/0021-9045(82)90034-X
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.